Hail, Okfuskee
- When
- May 29, 5:38 AM CST
- Where
- Okfuskee County, Okemah
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.430, -96.300
Thunderstorms developed along and north of a surface boundary across northern Oklahoma during the morning hours of May 29th. The stronger storms produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed along and north of a surface boundary across northern Oklahoma during the morning hours of May 29th. The stronger storms produced hail.
Additional thunderstorm development occurred during the afternoon hours of the 29th as the atmosphere became very unstable. These storms produced hail up to baseball size, damaging wind, and locally heavy rainfall as they moved across portions of eastern Oklahoma into the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 29, 5:28 AM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 628 AM CDT SUN MAY 29 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Isolated thunderstorms may expand in coverage some this morning...primarily impacting KMLC and possibly KTUL/KRVS. Brief MVFR cigs/vsbys likely in and near storms. && .PREV DISCUSSION... /ISSUED 416 AM CDT SUN MAY 29 2016/ DISCUSSION... Convective complex moving across north central Texas will limit warm advection/moisture return into eastern OK this morning. Most of the operations models have had a poor handle on these storms, though the HRRR in last couple of runs has finally acknowledged their presence and, as such, has given up on the idea of a developing complex in western Kansas that would impact parts of the area later today. A few elevated cells trying to develop on north flank and may see this move into southeast OK early this morning. Probability of additional storms this afternoon will be dependent on the eventual fate of north Texas complex, which most guidance tends to weaken later this morning, but this is far from a given at this point. Overall, the highest chance still appears to be over the western half of the forecast area through tonight. Additional weak and subtle forcing for convection remains in play through Monday before an upper trough swings through the northern plains and a more substantial jet streak lifts out of Mexico into the southern plains by Tuesday into Wednesday. This period will offer the highest chance of precip with the attendant threat of heavy rainfall in some areas. Frontal boundary will bring a drier and cooler airmass to the area by Thursday with precip chances ending and below normal temperatures to end the week. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 66 84 66 / 30 30 40 30 FSM 88 67 85 67 / 30 20 40 30 MLC 85 66 84 67 / 40 30 40 30 BVO 85 63 83 64 / 30 30 40 30 FYV 84 62 82 63 / 20 20 40 30 BYV 85 62 83 62 / 20 20 40 30 MKO 84 65 83 66 / 40 30 40 30 MIO 84 63 85 65 / 20 20 40 30 F10 83 65 83 66 / 50 30 40 30 HHW 86 68 86 67 / 30 20 40 30 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 454 AM CDT SUN MAY 29 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 454 AM CDT SUN MAY 29 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...MAINLY THIS AFTERNOON. DISCUSSION... ISOLATED THUNDERSTORMS EARLY THIS MORNING WERE MOVING INTO PARTS OF SOUTHEAST OKLAHOMA...AND ITS POSSIBLE THIS ACTIVITY MAY INCREASE SOME IN COVERAGE LATER THIS MORNING ACROSS PARTS OF EASTERN OKLAHOMA. SMALL HAIL WILL BE POSSIBLE WITH THIS ACTIVITY. THERE ARE ALSO SIGNALS THAT A THUNDERSTORM COMPLEX MAY DEVELOP IN PARTS OF KANSAS TODAY AND TRACK SOUTHEAST INTO EASTERN OKLAHOMA THIS AFTERNOON. A FEW OF THE STRONGER STORMS COULD PRODUCE MARGINALLY SEVERE HAIL AND STRONG WINDS MAINLY THIS AFTERNOON...ALTHOUGH THIS REMAINS A RATHER LOW CONFIDENCE FORECAST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR EARLY TO MID WEEK BEFORE A MORE DEFINED UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE PLAINS. LATE TUESDAY INTO WEDNESDAY SHOULD HAVE THE HIGHEST THUNDERSTORM CHANCES AND SEVERE WEATHER POTENTIAL AS THE UPPER LOW APPROACHES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 444 AM CDT SUN MAY 29 2016 OKZ073-291030- PITTSBURG OK- 444 AM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PITTSBURG COUNTY UNTIL 530 AM CDT... AT 444 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF STUART...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... MCALESTER... KREBS... SAVANNA... ALDERSON... ASHLAND... HAYWOOD... SCIPIO... BACHE... DOW... ARPELAR... LAT...LON 3499 9609 3518 9585 3487 9559 3470 9609 TIME...MOT...LOC 0944Z 237DEG 23KT 3485 9609
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 532 AM CDT SUN MAY 29 2016 OKZ073-075-291115- PITTSBURG OK-LATIMER OK- 532 AM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PITTSBURG AND NORTHWESTERN LATIMER COUNTIES UNTIL 615 AM CDT... AT 532 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KREBS...MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... MCALESTER... HARTSHORNE... KREBS... CROWDER... ALDERSON... CANADIAN... ARROWHEAD STATE PARK... BLOCKER... HAILEYVILLE... GOWEN... BACHE... DOW... FEATHERSTON... LAT...LON 3523 9559 3487 9533 3480 9578 3494 9591 TIME...MOT...LOC 1032Z 243DEG 17KT 3492 9570
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
606 AM CDT SUN MAY 29 2016
OKZ073>075-291145-
PITTSBURG OK-HASKELL OK-LATIMER OK-
606 AM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PITTSBURG...NORTHERN
LATIMER AND SOUTH CENTRAL HASKELL COUNTIES UNTIL 645 AM CDT...
AT 606 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF
ROBBERS CAVE STATE PARK...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WILBURTON... RED OAK...
KINTA... LEQUIRE...
ROBBERS CAVE STATE PARK... LEWISVILLE...
PANOLA...
LAT...LON 3505 9551 3523 9502 3494 9493 3494 9500
3492 9500 3489 9545
TIME...MOT...LOC 1106Z 253DEG 23KT 3497 9539The Norman radar (KTLX), 89 km away, was scanning. The volume nearest the first event began at 11:37 UTC.
11 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Portions of several roads were flooded between E 41st Street S and E 71st Street S.
Portions of several roads were flooded between E 31st Street S and E 61st Street S.
Strong thunderstorm wind blew down a tree onto a vehicle and travel trailer at Diamond Head Floats Resort, northeast of Tahlequah. A person was injured by this storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 635361, 635362, 635363, 635364, 635365, 635366, 635367, 635368, 635369, 635370, 635371, 635372, 635373, 635374.